Alert archive / Mississippi / Tornado Warnings in 2025

Tornado Warning 25, NWS Jackson, MS

February 12, 2025Clarke County, Mississippi

NWS Jackson, MS issued this tornado warning at Feb 12, 2025, 7:09 PM CST for Clarke County, Mississippi. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 12, 2025, 7:09 PM CST (01:09 UTC)
Expired
Feb 12, 2025, 8:00 PM CST
In force
51 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Clarke County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 132 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 12, 7:22 PM CSTTORNADO3 Ssw De Soto, MSAn EF-0 tornado developed to the west of US Highway 45 just south of County Road 266 and moved northeast across several county roads and the highway. It broke the tops off and large branches from trees along its path and then dissipated shortly after it crosse

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 12, 1:32 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2025-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2025-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
494 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

307 
WFUS54 KJAN 130109
TORJAN
MSC023-130200-
/O.NEW.KJAN.TO.W.0025.250213T0109Z-250213T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
709 PM CST Wed Feb 12 2025

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Central Clarke County in east central Mississippi...

* Until 800 PM CST.

* At 709 PM CST, a severe thunderstorm capable of producing a tornado
  was located near Goodwater, or 14 miles southwest of Quitman,
  moving northeast at 50 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Shubuta and De Soto around 715 PM CST.
  Quitman around 720 PM CST.
  Crandall around 725 PM CST.
  Sykes around 730 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3191 8847 3188 8855 3184 8872 3183 8876
      3198 8890 3203 8882 3219 8844
TIME...MOT...LOC 0109Z 240DEG 42KT 3187 8887 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

CR
1 follow-up statement
198 
WWUS54 KJAN 130134
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
734 PM CST Wed Feb 12 2025

MSC023-130200-
/O.CON.KJAN.TO.W.0025.000000T0000Z-250213T0200Z/
Clarke MS-
734 PM CST Wed Feb 12 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CST FOR EASTERN
CLARKE COUNTY...

At 734 PM CST, a severe thunderstorm capable of producing a tornado
was located near Crandall, or 7 miles southeast of Quitman, moving
northeast at 45 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Sykes and Crandall around 740 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3191 8847 3188 8855 3186 8862 3208 8869
      3219 8844
TIME...MOT...LOC 0134Z 238DEG 38KT 3200 8860 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

CR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Feb 12, 5:51 PM CST, 1 hour 18 minutes earlier.

Area forecast discussion, Feb 12, 5:51 PM CST, 1 hour 18 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
551 PM CST Wed Feb 12 2025

...New AVIATION...

.DISCUSSION...
Issued at 204 PM CST Wed Feb 12 2025

Tonight:

Storms exit the area late this evening from west to east with
cooler air moving in behind. This will result in a night with lows
across the area in the 30s for most north of I-20 and 40s to the
south. Freezing temperatures are possible in southeast Arkansas.

Through mid week next week:

Otherwise, ongoing forecast thinking remains unchanged and the
previous extended forecast is attached below, with the next storm
threat anticipated on Saturday when a significant severe weather
event is possible. An "Enhanced" (3 out of 5) risk for severe
weather remains valid for much of the area on Saturday. /86/

Previous Discussion:

Thursday through Tuesday:

Surface ridging will provide a brief break from the rainfall
Thursday and Friday as it traverses over the central CONUS.
Southerly flow will help Gulf moisture return to the region and
bring afternoon temps to the lower 70s to near 80 degrees by
Saturday.

Although warm temps are expected Saturday, rain will also return
as well as an upper-lvl trough progresses east, pushing a cold
front into the area. With mid-60 dewpoints, sufficient shear and
instability in place, strong to severe storms will be possible.
Continue to check back for updates as this system is several days
away. Depending on rainfall amounts from the next couple of days,
flooding could be possible with this system as soils will be
saturated and additional 1-2 inches of rain will be likely from
this system.

Post frontal passage will bring a cooler start to the new week.
Afternoon highs will range from the upper 40s in the northwest to
lower 60s in the southeast and overnight lows are expected to drop
to the upper 20s and lower 30s. Cold overnight lows could lead to
a widespread freeze Monday and Tuesday morning. /SW/

&&

.AVIATION...
(00Z TAFS)
Issued at 542 PM CST Wed Feb 12 2025

A mix of conditions were observed at 2330Z with VFR conds still
over se MS but SHRA/TSRAs will move across se MS through 03Z. The
back edge of the SHRA/TSRA has cleared HEZ-GLH-GWO. Otherwise,
IFR/LIFR conds are expected to prevail through 09Z. After 09Z
cigs wl gradually improve to MVFR from the west but wl take until
after 21Z to become VFR areawide. A gusty s-se wind to 20kts wl
shift to the nw and be gusty 20-22kts tonight as a cold front
moves across the region. This gusty nw wind will continue Thu
before subsiding by the end of the TAF period. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       40  51  35  62 / 100   0   0  10
Meridian      43  55  33  61 / 100   0   0  10
Vicksburg     39  49  35  60 /  50   0   0  10
Hattiesburg   48  61  38  66 / 100   0   0  20
Natchez       42  52  38  63 /  50   0   0  20
Greenville    34  44  31  54 /  20   0   0  10
Greenwood     36  47  32  58 /  70   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch until 8 PM CST this evening for MSZ028>033-037>039-
     043>046-048>057-059-060.

LA...None.
AR...None.
&&

/LP/22

In the hours before

Local storm report, Feb 12, 5:18 PM CST, 1 hour 51 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
518 PM CST Wed Feb 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     Tstm Wnd Dmg     2 W Brookhaven          31.58N 90.47W
02/12/2025                   Lincoln            MS   Emergency Mngr

            Couple of trees down west of Brookhaven.

&&

DB
Local storm report, Feb 12, 5:23 PM CST, 1 hour 46 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
523 PM CST Wed Feb 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     Tornado          3 ENE Columbia          31.27N 89.78W
02/12/2025                   Marion             MS   Emergency Mngr

            Lakeview subdivision has damage and trees
            down. A couple of homes in the area as well
            as businesses received damage.

&&

DB
Local storm report, Feb 12, 6:12 PM CST, 57 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
612 PM CST Wed Feb 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     Tstm Wnd Dmg     3 NW Center Ridge       31.97N 89.51W
02/12/2025                   Smith              MS   Public

            Tree down across cr 90.

&&

CE
Local storm report, Feb 12, 6:13 PM CST, 56 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
613 PM CST Wed Feb 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     Tstm Wnd Dmg     3 NNE Mize              31.91N 89.53W
02/12/2025                   Smith              MS   Emergency Mngr

            Tree down on cr 79.

&&

CE
Local storm report, Feb 12, 6:30 PM CST, 39 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
630 PM CST Wed Feb 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     Tstm Wnd Dmg     2 NW Seminary           31.58N 89.53W
02/12/2025                   Covington          MS   Emergency Mngr

            Trees down off of Cothren Road and Highway
            49. Possible tornado.

&&

DB
Local storm report, Feb 12, 6:44 PM CST, 25 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
644 PM CST Wed Feb 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     Tstm Wnd Dmg     3 W Seminary            31.56N 89.55W
02/12/2025                   Covington          MS   Broadcast Media

            Trees down along Cold Springs Rd, possible
            tornado.

&&

CE

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 6:01 PM CSTFlash Flood WarningJANClarke, Covington, Jasper, Jefferson Davis, Jones, Lauderdale and 3 more4 hr
Feb 12, 6:35 PM CSTTornado WarningJANClarke, Jasper, Jones55 min
Feb 12, 6:46 PM CSTSevere Thunderstorm WarningJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Marion74 min
Feb 12, 7:59 PM CSTRiver Flood WarningJANSimpson37 hr
Feb 12, 8:28 PM CSTRiver Flood WarningJANCarroll, Leflore38 hr
Feb 13, 10:14 AM CSTRiver Flood WarningJANMarion21 days
Feb 13, 10:54 AM CSTRiver Flood WarningJANSunflower7 days
Feb 13, 11:32 AM CSTRiver Flood AdvisoryJANAdams, Wilkinson11 days

Nearby

Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.